Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 23, NWS Tampa Bay, FL

March 29, 2013Highlands County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 29, 2013, 8:41 PM EDT for Highlands County, Polk County, Florida. It took effect at Mar 30, 2013, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2013, 8:41 PM EDT (00:41 UTC)
In effect from
Mar 30, 2013, 12:00 PM EDT
Expired
Mar 30, 2013, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3099 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS82 KTBW 300041
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
841 PM EDT FRI MAR 29 2013

...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITY VALUES WITH HIGH ERC VALUES ACROSS
POLK...HIGHLANDS AND LEE COUNTIES...

.HIGH PRESSURE OVER THE STATE WILL GRADUALLY SHIFT EAST TO OVER
THE ATLANTIC ON SATURDAY. AFTERNOON RELATIVE HUMIDITIES WILL FALL
BELOW 35 PERCENT FOR SEVERAL HOURS WITH DRY SOILS IN PLACE
RESULTING IN ELEVATED FIRE WEATHER DANGER FOR SATURDAY AFTERNOON. 

FLZ060-300145-
/O.CAN.KTBW.FW.A.0015.130330T1700Z-130330T2300Z/
SARASOTA-
841 PM EDT FRI MAR 29 2013

...FIRE WEATHER WATCH IS CANCELLED FOR LOW ERC VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. 

WHILE 4 TO 6 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT ARE
STILL EXPECTED...ERC VALUES HAVE LOWERED TO 35 FOR SATURDAY
AFTERNOON. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. 

$$

FLZ052-057-065-310000-
/O.UPG.KTBW.FW.A.0015.130330T1700Z-130330T2300Z/
/O.NEW.KTBW.FW.W.0023.130330T1600Z-130331T0000Z/
POLK-HIGHLANDS-LEE-
841 PM EDT FRI MAR 29 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY
FOR LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES AND HIGH ERC
VALUES... 

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHEAST 5 TO 10 MPH BECOMING ONSHORE NEAR THE COAST IN
  THE AFTERNOON.

* HUMIDITY...BELOW 35 PERCENT FOR 5 TO 7 HOURS. LOWEST VALUES IN
  THE MIDDLE 20S DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$
2 follow-up statements
816 
WWUS82 KTBW 300802
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
402 AM EDT SAT MAR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR A
COMBINATION OF LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY
VALUES AND HIGH ERC VALUES ACROSS POLK...HIGHLANDS AND LEE
COUNTIES...

.ANOTHER DRY DAY ACROSS THE REGION WITH SURFACE HIGH PRESSURE IN 
CONTROL. MINIMUM RELATIVE HUMIDITY VALUES AWAY FROM THE COAST WILL 
DROP INTO THE UPPER 20S...WITH 5 TO 7 HOURS OF CRITICAL RELATIVE
HUMIDITY VALUES POSSIBLE. A DEVELOPING SEA-BREEZE SHOULD HELP TO
BRING INCREASED LOW LEVEL MOISTURE TO LOCATIONS CLOSE TO THE COAST
DURING THE SECOND HALF OF THE AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT FOR POLK...HIGHLANDS...AND LEE COUNTIES WHERE
RELATIVE HUMIDITY AND ERC VALUES MEET CRITERIA. A SLOW INCREASE IN
LOW LEVEL MOISTURE WILL LIKELY PREVENT CRITICAL DURATIONS OF LOW
RELATIVE HUMIDITY ON SUNDAY...ALTHOUGH A FEW HOURS OF SUB 35
PERCENT READINGS WILL BE POSSIBLE EAST OF THE I-75 CORRIDOR. A
FURTHER INCREASE OF LOW LEVEL MOISTURE SHOULD END FIRE WEATHER
CONCERNS BY MONDAY.

FLZ052-057-065-310000-
/O.CON.KTBW.FW.W.0023.130330T1600Z-130331T0000Z/
POLK-HIGHLANDS-LEE-
402 AM EDT SAT MAR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* WIND...SOUTHEAST 5 TO 10 MPH BECOMING SOUTH AROUND 10 MPH IN THE
  AFTERNOON...EXCEPT BECOMING SOUTHWEST NEAR THE LEE COUNTY COAST.

* HUMIDITY...BELOW 35 PERCENT FOR 5 TO 7 HOURS. LOWEST VALUES 
  IN THE MIDDLE TO UPPER 20S DURING THE AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$
033 
WWUS82 KTBW 302358
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
758 PM EDT SAT MAR 30 2013

FLZ052-057-065-310100-
/O.EXP.KTBW.FW.W.0023.000000T0000Z-130331T0000Z/
POLK-HIGHLANDS-LEE-
758 PM EDT SAT MAR 30 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR...

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE CRITICAL
THRESHOLDS...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:16 PM EDT, 6 hours 25 minutes earlier.

Area forecast discussion, Mar 29, 2:16 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
216 PM EDT FRI MAR 29 2013

.SHORT TERM (TONIGHT - SUNDAY)...
SURFACE HIGH PRESSURE MOVING OFF THE SOUTHEAST U.S. COAST THIS
AFTERNOON WILL SET UP SHOP JUST SOUTH OF 30N RIDGING WEST ACROSS
THE CENTRAL PENINSULA DURING THE UPCOMING WEEKEND. THE HIGH WILL
PROVIDE PLEASANT DRY WEATHER TO THE ENTIRE FORECAST AREA DURING
THE PERIOD ALONG WITH A WARMING TREND.

AS THE HIGH SINKS SOUTHEAST A RETURN FLOW OFF THE ATLANTIC WILL
ALLOW THE COOL DRY AIR MASS TO CONTINUE TO MODIFY THROUGH THE
PERIOD WITH A FEW MORE CLOUDS EXPECTED EACH AFTERNOON AS HUMIDITY
LEVELS SLOWLY INCREASE ALONG WITH WARMING AFTERNOON TEMPERATURES
WITH READINGS CLIMBING INTO THE MID AND UPPER 70S NORTH AND UPPER
70S TO LOWER 80S CENTRAL AND SOUTH. LOWS WILL REMAIN ON THE COOL
SIDE TONIGHT WITH READINGS AGAIN FALLING INTO THE 40S OVER INLAND
LOCATIONS...AND 50S ALONG THE COAST...THEN MILDER READINGS ARE
EXPECTED SATURDAY NIGHT WITH READINGS IN THE 50S OVER INLAND AREAS
AND AROUND 60 TO THE LOWER 60S ALONG THE COAST. WITH A SLOW INCREASE
IN DEW POINT AIR EXPECTED WILL INTRODUCE SOME PATCHY FOG OVER
INTERIOR SECTIONS OF THE NATURE COAST FOR LATE SATURDAY NIGHT INTO
SUNDAY MORNING.

.LONG TERM (SUNDAY NIGHT THROUGH - FRIDAY)...
THE PERIOD BEGINS WITH AN UPPER TROUGH JUST NORTH OF THE UPPER
GREAT LAKES WITH NEARLY ZONAL FLOW ALOFT THE GULF REGION...A
FRONTAL BOUNDARY STRETCHED ALONG THE GULF COAST/SE STATES...AND
ATLANTIC HIGH PRESSURE RIDGING WEST ACROSS FL TO THE GULF. THROUGH
ABOUT MID- WEEK THE UPPER TROUGH SAGS SOUTHWARD SOME AS IT TRACKS
ALONG THE GREAT LAKES...WITH THE FRONTAL BOUNDARY SHIFTING INTO
NORTHERN GULF WATERS AND THE NORTHERN HALF OF FL AS THE SURFACE
RIDGE MOVES EAST AND SOUTH. BY MID-WEEK THE UPPER TROUGH LIFTS
NORTHEAST AS A SHORT WAVE TROUGH MOVES FROM THE ROCKIES INTO THE
SOUTHERN PLAINS THEN EAST TO THE CENTRAL GULF COAST. THIS FORMS A
SURFACE TROUGH/LOW INITIALLY OVER THE WEST OR SOUTHWEST GULF THAT
MOVES UP TO THE NORTH-CENTRAL OR NORTHEAST GULF BY THE END OF THE
PERIOD...WITH THE BOUNDARY ACROSS THE STATE MOVING NORTH AS A WARM
FRONT.

A SLIGHT CHANCE OF SHOWERS WILL ONLY REACH THE NORTHERN CWA MON AND
TUE BUT THEN SPREAD SOUTHWARD ACROSS THE REST OF THE CWA WED AND
THU...INCREASING TO LOW END CHANCE. TEMPERATURES WILL RUN ABOVE
NORMAL ALTHOUGH THEY WILL DECREASE SLIGHTLY AFTER MID-WEEK DUE TO AN
INCREASE IN CLOUDS AND RAIN CHANCES.

&&

.AVIATION...
VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS. A LIMITED SEABREEZE
WILL EFFECT COASTAL TAF SITES THIS AFTERNOON...WITH TPA/PIE/SRQ
EXPECTED TO SHIFT TO NORTHWEST FOR SEVERAL HOURS.

&&

.MARINE...
TRANQUIL BOATING CONDITIONS WILL CONTINUE OVER THE GULF WATERS
TONIGHT THROUGH THE UPCOMING WEEKEND AS SURFACE HIGH PRESSURE
BUILDS OVER THE REGION. EAST WINDS TONIGHT WILL BECOME SOUTHEAST
DURING SATURDAY AND SUNDAY AS THE HIGH SHIFTS SOUTHEAST INTO THE
WESTERN ATLANTIC AND RIDGES BACK TO THE WEST ACROSS THE CENTRAL
PENINSULA AND A FRONTAL BOUNDARY MOVES INTO THE SOUTHEASTERN STATES.
A WEAK PRESSURE PATTERN UNDER THE HIGH WILL ALLOW WINDS TO TURN
ONSHORE ALONG THE IMMEDIATE COAST EACH AFTERNOON AS A SEA BREEZE
COMPONENT DEVELOPS. DURING MONDAY THE RIDGE AXIS WILL SINK A BIT
SOUTH AS ANOTHER FRONT MOVES INTO THE NORTHERN PENINSULA WITH A
SOUTHWEST WIND FLOW EXPECTED. THIS NEXT FRONT WILL THEN SINK SOUTH
INTO THE CENTRAL WATERS BY MID WEEK WITH A PERIOD OF INCLEMENT
WEATHER AND INCREASING WINDS EXPECTED.

&&

.FIRE WEATHER...
A VERY DRY AIR MASS COMBINED WITH HIGH ERC VALUES WILL SUPPORT RED
FLAG CONDITIONS OVER PINELLAS...POLK...SARASOTA...HIGHLANDS AND LEE
COUNTIES THROUGH EARLY THIS EVENING. ADDITIONAL LONG DURATIONS
OF HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH HIGH ERCS MAY AGAIN
SUPPORT RED FLAG CONDITIONS OVER THE SAME COUNTIES ON SATURDAY AND
A FIRE WEATHER WATCH REMAINS IN EFFECT. A SLOW INCREASE IN MOISTURE
DURING THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK
SHOULD HELP TO KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS WITH NO
OTHER FIRE WEATHER ISSUES EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  52  77  60  79 /   0   0  10  10
FMY  53  81  60  85 /   0   0  10  10
GIF  53  79  59  84 /   0   0  10  10
SRQ  51  75  57  80 /   0   0  10  10
BKV  39  79  48  82 /   0   0  10  10
SPG  60  77  64  80 /   0   0  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR HIGHLANDS-
     LEE-PINELLAS-POLK-SARASOTA.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH
     SATURDAY EVENING FOR HIGHLANDS-LEE-POLK-SARASOTA.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...RUDE
AVIATION...18/FLEMING
Hazardous weather outlook, Mar 29, 5:25 AM EDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 AM EDT FRI MAR 29 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-292130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
525 AM EDT FRI MAR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY FUELS AND LOW RELATIVE HUMIDITY WILL RESULT IN FAVORABLE
CONDITIONS FOR THE SPREAD OF WILD FIRES TODAY....ESPECIALLY
IN THE COUNTIES OF PINELLAS...POLK...HIGHLANDS...SARASOTA...
AND LEE WHERE A RED FLAG WARNING IS IN PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
DRY FUELS AND LOW RELATIVE HUMIDITY WILL CONTINUE TO RESULT
IN FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES SATURDAY.
LOW LEVEL MOISTURE BEGINS INCREASING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RUDE

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.